MAUDE Adverse Event Report: US ENDOSCOPY ADVANCE; ADVANCE CAPSULE ENDOSCOPE DELIVERY DEVICE

US ENDOSCOPY ADVANCE; ADVANCE CAPSULE ENDOSCOPE DELIVERY DEVICE
Model Number 00711144
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported via medwatch report (b)(4) that during a patient procedure while using their advance capsule endoscope delivery device, the wire that deploys the pill cam became stuck between the slots of the capsule cup preventing the camera from deploying.No report of injury.
 
Additional Manufacturer Narrative
The advance endoscope delivery device will be returned to steris for further evaluation.A follow-up mdr will be submitted when additional information becomes available.
 
Additional Manufacturer Narrative
The device subject of the reported event was returned to steris endoscopy for evaluation.Steris inspected the advance capsule endoscope delivery device and found the device to be operating properly.No issues were noted with the function or operation of the device; steris was unable to duplicate the reported event.The instructions for use (ifu 731119) contains the following instructions, "open and inspect the device for shipping or handling damage.If damage is evident (e.G.Bends, kinks, cracks, misshaped cup), do not use this device and contact your local product specialist.Open and close the finger rings on the handle two (2) times to make sure it moves smoothly.(moving the finger rings away from the thumb ring is open, moving the finger rings towards the thumb ring is closed).Observe that the deployment cable moves in and out.Note: the finger rings do not advance the full length of the handle shaft.If this unit does not function properly, do not use this product and please contact your local product specialist.Pass the catheter through the endoscope's accessory channel using short strokes (1" -1.5" length is recommended to avoid sheath kinking).Remove capsule cup from the small bag.Hold the white portion of the capsule cup between thumb and forefinger, with clear end facing out.Attach the clear end of the capsule cup onto the threaded end of the catheter by turning the capsule cup in a clockwise direction.Tighten capsule cup until it stops and the catheter begins to turn.Pull gently on the capsule cup to confirm proper connection.Hold the finger ring handle in a closed position.Push the video capsule into the capsule cup with the optical dome of the video capsule facing out.Listen for an audible click (this indicates that the capsule is appropriately seated within the capsule cup).Deploy the capsule by following these steps: open the finger ring handle briskly until it stops.Confirm capsule delivery endoscopically by looking through the clear capsule cup and seeing the cable and the empty capsule cup.Advancing the capsule cup from the distal tip of the endoscope may enhance the luminal field of view.If the capsule does not fully deploy: close the finger ring handle.Slightly alter the position/angulation of the endoscope.Straighten the handle and catheter and repeat deployment steps.After capsule delivery, close the finger ring handle until the deployment cable is retracted into the catheter." the device history record was reviewed and confirmed the device was manufactured to specification; no abnormalities were noted.A complaint review was performed and confirmed this event to be isolated for the lot subject of the reported event.No additional issues have been reported.

Brand Name
ADVANCE
Common Device Name
ADVANCE CAPSULE ENDOSCOPE DELIVERY DEVICE
Manufacturer (Section D)
US ENDOSCOPY
5976 heisley road
mentor OH
Manufacturer (Section G)
US ENDOSCOPY
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor, OH 44060
4404130648
MDR Report Key20474692
Report Number1528319-2024-00090
Device Sequence Number12569780
Product Code NEZ
UDI-Device Identifier00724995183608
UDI-Public(01)00724995183608(11)240213(17)270213(10)8482771
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number00711144
Device Catalogue Number00711144
Device Lot Number(10)8482771
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown